Accutane Erectile Dysfunction: The Plight of an Englishman
The result of taking Accutane: an empty bed

Accutane Erectile Dysfunction: The Plight of an Englishman

Late last year we saw yet more Accutane side-effect publicity.  Erectile dysfunction is one of the conditions which has sadly hit patient Ed Henthorn.  Ed is a 23 year-old from Oxfordshire, UK, and would-be environmental science student.  Ed took Accutane for facial acne, a problem he couldn’t solve, in his teens.  Under the British healthcare system, Ed was prescribed Accutane and given a leaflet listing risks. But like a growing number of  Accutane users coming forward, he rapidly developed extreme and unlisted side-effects that developed and persisted following use of the drug.

Accutane Hits a Regular Guy

Until recently, erectile dysfunction and libido loss weren’t expected by patients taking Accutane.  After all, the drug’s side-effect leaflet didn’t list erectile dysfunction or libido loss.  However when Ed began to have these side-effects, he realised something was wrong and stopped taking it immediately.  Unexpectedly, Ed’s sexual dysfunction persisted and did not improve, leaving him devastated.

He has been house-bound since, stuck with persistent negative health effects including the lights-on nightmare of libido loss at age 23.  Disgustingly, Ed’s story has echos of nearly all site-users here, hit by Accutane, Propecia and anti-depressants.  Nobody deserves the devastating effects of these drugs including loss of libido, and gradually the regulators are now considering action.

Accutane Erectile Dysfunction Warnings

Ed’s story arrives amidst a well-overdue batch of warnings and side-effect listing changes. Late last year the European regulator finally asked Accutane manufacturers to list libido loss and erectile dysfunction as side effects.  Advice notes followed from the UK government, instructing doctors to watch for the side effects in patients.  In Spain, a monitoring group followed with equally grim advice. Persistent Accutane erectile dysfunction warnings are finally starting to spread – just like they did with Propecia.  And also just like those suffering following use of Propecia, much more work is needed on projects designed to find the cause and a treatment.

What can I do? (It’s easy.)

Accutane, Propecia and anti-depressants are increasingly bound with erectile dysfunction and libido loss.  The growth in scientific articles on the topic has helped. But the deeper level of physical, mental and sexual dysfunction side-effects are still a hidden health crisis, set to explode.  The mechanism by which Isotretinion (Accutane), Finasteride (Propecia) or anti-depressants such as SSRIs cause these side-effects that do not resolve and even severely worsen following cessation is uknown. This is unacceptable in 2019.  We need to act now, and act together, if we are to fix ourselves and prevent these cruel and life destroying effects in others. With this in mind, Propeciahelp are leading the way in hitting back. We want to find the cause and a treatment. To get there, we need your help.  (Yes, this means YOU.)  Here is what to do:

  • Report your condition to your national watchdog for the reporting of adverse drug reactions
  • Get a 23AndMe test done for our genetic research project
  • Sign up to our forum to share your story, maintain the visibility of our issue and take part in future projects such as our comprehensive patient survey (launching imminently)
  • If you are a significant other, relative or friend of a PFS patient who has taken their own life, please read about Professor Irwig research project regarding PFS suicides and help us identify these cases.

We are revving up these projects and more, and many patients suffering the widely variable health problems induced by these substances are already uniting at propeciahelp.  However, we can only achieve our goal of understanding and solving this shared problem together. We are not prepared to accept the damage people are suffering from these pharmaceutical products, too often leading to a serious, persistent and dramatic decline in physical health and quality of life. The frequent resulting loss of romantic relationships, familial relationships, friends, careers and sadly lives is a singular failure on the part of the pharmaceutical industry, the medical profession and regulatory bodies. Correcting this injustice is far too long overdue. You can help us turn this around. Get involved today. Start by signing up. We can solve this together.

Start the discussion at forum.propeciahelp.com

Close Menu